I've never had high blood pressure in my life. I'm 48 years old. Today, I had my blood pressure checked and it's dangerously high. I just started taking Omeprazole over the counter capsules about a week ago. It's working well for my terrible heart burn, but I'll stop taking this if it could be the cause of todays high blood pressure results
5 Jan 2012
I find that everyone is different when it comes to how medication affects them. I certainly would feel, and this is only my opinion, that if my blood pressure suddenly spiked after taking Omeprazole, then I would say that in this case it is the medication. Whether it is over the counter or prescribed, doesn't matter. It is all the same medication and Omeprazole is Prilosec. Omeprazole is the generic name for Prilosec. It may be a temporary thing to have the high blood pressure and may work it's way out as you stay on the drug but this is for your doctor to decide. I realize that when I take a new medication, my body is going to respond in some way but if your blood pressure is dangerously high as you say, perhaps the doctor will try a different medication for the heartburn problem. Have you tried apple cider vinegar for the heartburn? The vitamin shops also sell vinegar pills for heartburn. Omeprazole is usually used for a more serious problem such as hiatel hernia, GERD, esophagal problems, HPylori, etc. Hope this helps some and hope you are feeling better.
18 Feb 2012
High blood pressure is scary. Hope you have seen the doc since then. What would help sort this out is when the last time you had your blood pressure taken prior to starting the omeprozole and what other meds you might be on. There are numerous ones that you can't take omeprazole with.
How are you doing now? Hope you have found some good reasons for this change and they are helping you get better.
15 Mar 2012
Hey Daera, I have had heart surgery, six bypasses and two stints. When my cardiologist found out my primary Doc had placed me on Omeprazole , he immediately took me off because it did not work with cardiovoidolal because it made my blood pressure drop to the point of passing out, check it out with your pharmaphist ,Dr. or read the pt
27 Mar 2012
Some of the most frequent side effects of omeprazole (experienced by over 1% of those taking the drug) are headache, diarrhea, abdominal pain, nausea, dizziness, trouble awakening and sleep deprivation, although in clinical trials the incidence of these effects with omeprazole was mostly comparable to that found with placebo.Other side effects may include iron and vitamin B12 deficiency, although there is very little evidence to support this.
Proton pump inhibitors may be associated with a greater risk of osteoporosis related fracture and Clostridium difficile-associated diarrhea. Patients are frequently administered the drugs in intensive care as a protective measure against ulcers, but this use is also associated with a 30% increase in occurrence of pneumonia. The risk of community-acquired pneumonia may also be higher in people taking PPIs.
Since their introduction, proton pump inhibitors (especially omeprazole) have been associated with several cases of acute tubulointerstitial nephritis, an inflammation of the kidneys that often occurs as an adverse drug reaction
PPI use has also been associated with fundic gland polyposis.omeprazole dose not reported high blood pressure side effect.
20 Jun 2012
I used prescription prevacid and then prilosec and had no problem. When I went to generic omeprazole, my blood pressure went up significantly. From 110/60 to 140/90. The doctor and pharmacist said they never heard of it but it happened to me. I stopped it and blood pressure went back to normal.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 27 and was diagnosed with high blood pressure when I was 25. My father had high blood pressure and died of a heart attack at 49. I've been ...
4 answers • 8 Feb 2012
I never had high blood pressure until I started using over the counter sleep aids.
1 answer • 3 Apr 2012
Do not have high cholesterol or high blood pressure. After wearing a heart monitor for 2 wks my new cardiologist diagnosed me YESTERDAY to have SVT. ...
1 answer • 21 Apr 2012
I had a cortisone injection in my ribs 4 1/2 weeks ago. At week 3 I had to go to hospital with a HR?
... of 160, dangerously high blood pressure and high glucous blood levels. My eyes felt like they were about to pop out of my head, I couldn't ...
1 answer • 13 Feb 2013